PMR is Polymaliga Rheumatica, pain in the joints and muscles. I am now on Prednisone and tapering wondering if there are others with this problem.
18 Oct 2009
I was diagnosed with PMR about 5 years ago, been on prednisone since that time. Now starting to think the diagnosis is wrong because the only symptom I am having periodically is legs start to ache, tighten up and get stiff. There is no pattern or paticular time for the pain. I have no pain or stiffness in the hip area at all.
18 May 2010
I detoxed off the Prednisone 3 weeks ago and still have pain in joints and muscles. Not counting many other side effects - moon face, anemia, increased appetite, insomnia, anxiety, huge stomach, weakness, cramps from lack of potassium (even tho I'm taking a supplement). My doc said to take 2000 mg of Vit D daily for the aches and pains and I started that about a week ago but so far no help. Maybe it takes a couple of weeks.
19 May 2010
Hi anonymous: Good luck. I went down to 1 1/2 and thought I was gonn'a die. I'm at 2 now and staying there. They're are other drugs out there but all i've done SO FAR, is find that out. Help Me out ok? Get on your DR's butt as He/She knows about them but wont tell you. WHY? ? ? You find out anything posative, POST IT! If I find out anything posative, i'll POST IT! P.M.R. has to be among the 10 sorriest of diseases. You have read some of the bad stuff above but outside the pain, let Me give you one more sorry situation: POLYMYALGIA RHEUMATICA has eaten 60 lbs. of MUSCLE... not Fat... MUSCLE , from My body. I was [at 70-71 yrs.old] an athelete who could 10 rep. bench 200 lbs. , and swim a mile without breathing hard. I weighed 220lbs. +/_... I now weigh 162. I can still stand , I won't try to swim ,
my max lift off the ground, is about 35-50lbs. WHAT DO YOU SAY WE ALL GET TOGETHER AND BEAT THIS "EFFEN" DISEASE. You can't do this alone , and niether can I , but if We get together and say "ENOUGH ALREADY"! to our Medical professionals... "WE"... can doit!! Sacosam
20 May 2010
Hello anonymous; I have PMR [8 mos.] so I'm not really "Hip" to this disease! Anyway, for what it's worth ,quoting the wonderful loser "ELMER FUDD"... "be vewy vewy caweful "! LOL. I started at 20mg. [4mos.] then tapered to 7.5mg in 17 weeks. Not only did I have to start over at 20mg.,but I also got hit first in the neck & shoulders , then elbows, wrists & hands , with the worst shots of pain [especially my thumbs & fingers] that I've ever felt , and should anyone have any ideas as to how best to deal with this , no matter how crazy they may sound bring 'em on... PLEASE ! Also , how does one cure "SAUSAGE FINGERS"! (:->) as all 4 fingers on both hands are swollen to where I can only partially close my hand... and all this , according to my N. P. [whom I believe is "nummer than a pounded thumb"!] is due to the fact that I tapered too fast! so , as Elmer says " be vewy vewy Caweful"! Sacosam I am !
13 Sep 2010
My mother has it! She is on prednisone, too. I really feel for my mother, it has really taken a toll on her. She still get on up when she can. It has at the time being messes with her toes, but I can say she is doing a lil better than she had(she still have some ways to go)! She is 77yrs young(lol), before she had this(pmr) she was like a whirlwind doing everything! She had gained weight at first(preds),now she has lost it all. If anyone find out about it please, please post it. I would deeply appreciate it. Take care & God Bless all of U!!
14 Sep 2010
I discovered that for 7 years I was on prednisone for nothing!!! I did not have PMR as originally diagnosed. I went to a new rheumatologist who didn't believe I had PMR in the first place when I told him I ws diagnosed with PMR when I was 50 yers old, legs hurt whether I took prednisone or not and I noticed they actually hurt moe when I did. I took myself off prednisone and he told me that was the best thing I could have ever done for myself. He immediately told me that he suspected that the previous doctors could have done a few tests to confirm the diagnosis. Bottom line was that he did x-rays and 12 different blood tests and they confirmed what he originally thought - I had bone spurs on the tips of 3 vertebrae in my neck that were pressing on my nerves. This what was causing the pain and x-rays showed that the correct amount of space that is normally between the vertebrae is not there for 4 of my neck vertebrae.
He explained that because I had pain in my legs and stiffness, that didn't mean that is where the real problem was. Pain can be in a specific area but that doesn't mean that is the actual problem location. He explained that if the other doctors would've taken the time to do the x-rays and simple blood tests, I wouldn't have been on prednisone at all, definitely not off and on for 7 years, wouldn't have vitamin D and potassium deficiency or poor bones density test. The prednisone was doing damage and did no good. Now that I have been off prednisone for about a year now, my legs seldom if ever hurt, not even when I walk fast or long distances. While on prednisone, my legs would hurt when I would walk less than a 1/2 block, up or down any type of incline, etc. I am so glad that I took myself off prednisone and decided to go to another doctor who just didn't believe in giving a pill for anything and everything. Finding a new rheumatologist and me noticing that taking the prednisone seemed to make my legs hurt more were life savers for me. Now I can only try to repair and help the damage that was done. I was very angry to find out that I took prednisone for nothing for so many years, but being angry didn't help and I couldn't do anything about it. I have lost the puffiness in my face, lost 26 lbs and trying to live healthier. Please make sure you really do have PMR.
24 Jul 2011
I've been on prednisone now for 12 days. Weening down from 30 mg for 5 days, 20 mg for 5 days & now 10 mg for 5 days. It really helped alot! Now that I'm down to my last couple days I'm worried my symptoms will come back. I'm already feeling a little achiness next to my knee caps. I'm seeing a rheumatoligist next week. I've been lucky to not have had any side affects from the prednisone so far. I'm 54 this is a horrible thing to have. I feel like such a different body right now that its gone. But from what I've read it last from 1 - 3 years. So maybe I'm not done with it.
16 Feb 2012
Hi. Predisone is effective as a pain killer. As you taper underlying aches and pains show. Don't be surprised if you wake up some morning looking for the proverbial truck that hit you. You gotta work it out with your doc. I read so much about how people want off fast. Well if it is keeping you from a far worse condition, ya gotta go with it. If it is for a set time, hang in there cause you can get through it. For chronic use there are meds that can help reduce the dose needed. I wish you a happy solution.
10 May 2012
I am 51 y/o diagnosed with PMR a yr and a half ago and have been on Prednisone ever since. I take 12.5 mgs a day and have no pain from the PMR. BUT I have developed Osteoperosis for which I now must take Foxamax weekly, which can have nasty side effects and now the prednisone has given me diabetes for which I must take glucophage which has bad side effects. I would love to get off the prednisone. Has anyone tried the herbal remedys?
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... misdiagnosed, especially if there is no pain or stiffness in the hip area? There is only pain that sometimes that causes the legs to hurt when ...
2 answers • 18 Oct 2009
... caused bones to break, major deterioation of all bones, leading to osterporsis, major pain... understand that 2mg for PMR (inflamation) should ...
5 answers • 5 Jul 2012
Enbrel alone has not done it completely. Still many issues and flare ups. Also have PMR for which I take Prednisone 10 -15mg a day.
2 answers • 3 Apr 2013
... put on 15mgs of predinison.On the frist day by night my pain was gone and sofar has not returned.I have Dibeties and my suger is up 2 hours after ...
1 answer • 15 Dec 2013
... almost 2yrs. I don't like the side effects. I'm 67. Is there an alternative drug/medicine for Prednizone?
4 answers • 8 Jan 2014